MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30477
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes No Information (3190); Insufficient Information (4580)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: department assistant.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, the hydrophilic coating of a hiwire nitinol hydrophilic wire guide disintegrated while in the patient.This was reported to have "minor/ temporary harm/ intervention required" impact on the patient.Additional information regarding patient outcome and event details have been requested.
 
Additional Manufacturer Narrative
Event description: as reported, during an unknown procedure, the hydrophilic coating of a hiwire nitinol hydrophilic wire guide disintegrated while in the patient.This was reported to have "minor/temporary harm/intervention required" impact on the patient.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), specifications,, the instructions for use (ifu), and quality control data.One hiwire nitinol hydrophilic wire guide was returned for investigation.Visual examination confirmed the wire guide was received in a used condition without the coiled holder.The polymer jacket on the wire is damaged and is partially separated and pulled away from the inner metal wire exposing the metal wire.The device was sent to the cook supplier for evaluation.Cook supplier summary includes: the specimen presented a skive/cut damage in a proximal to distal orientation over the distal 35.25cm, exposing the metallic core wire 4.70 to 35.25cm from the distal tip.The specimen also presented a large radius bend located 1.65 to 35.0cm from the distal tip; consistent with a bending overload under tension.An indeterminate amount of polymer jacket material had been removed and was not returned with the specimen device.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted the event as reported.History records indicate this product was final inspected and was determined to be acceptable.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality controls was conducted and found that current process and quality inspection checks are in place to ensure the functionally and device integrity prior to shipment.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.When using wire guide through a metal cannula /needle, use caution as damage may occur to outer coating.When exchanging or withdrawing an instrument over the wire guide, secure and maintain the wire guide in place under fluoroscopy in order to avoid unexpected wire guide displacement.These wire guides are not intended for tpca use.Instructions for activating hydrophilic coating: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Hydrophilic coated wires are very slippery when wet.Always maintain control of the wire guide when manipulating it through any device.For optimal performance, rehydrate the hydrophilic coated wire guide after exposure to ambient environment or after extended use, replace it with a new hydrophilic coated wire guide.How supplied upon removal from the package, inspect the product to ensure no damage has occurred.We were unable to determine a definitive cause for the failure.A potential cause could be related to user technique or operation procedure.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10867779
Report Number1820334-2020-02151
Device Sequence Number19492036
Product Code OCY
UDI-Device Identifier00827002304772
UDI-Public(01)00827002304772(17)230629(10)71000004
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/29/2023
Device Model NumberG30477
Device Catalogue NumberHWS-025150
Device Lot Number71000004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1